Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 250, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 13, 2016, 6:29 AM CDT for Ellsworth County, Lincoln County, Rice County, Kansas. It was in force for 61 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2016, 6:29 AM CDT (11:29 UTC)
- Expired
- Jul 13, 2016, 7:30 AM CDT
- In force
- 61 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 80.0 mph
Counties Ellsworth County, KS, Lincoln County, KS, Rice County, KS
The radar
The Wichita radar (KICT), 147 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 6:46 AM CDT | TSTM WND GST 60 | Wilson, KS | |
| Jul 13, 6:52 AM CDT | TSTM WND GST 59 | Ellsworth Airport, KS | |
| Jul 13, 7:04 AM CDT | TSTM WND GST 65 | 10 Sw Lincoln, KS | |
| Jul 13, 7:04 AM CDT | TSTM WND GST 80 | Ash Grove, KS | |
| Jul 13, 7:05 AM CDT | TSTM WND GST 75 | Ellsworth, KS | SPOTTER ESTIMATES 70 TO 75 MPH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 3:25 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 11.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1850 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1690 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.1
The text
As transmitted.
262
WUUS53 KICT 131129
SVRICT
KSC053-105-159-131230-
/O.NEW.KICT.SV.W.0250.160713T1129Z-160713T1230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
629 AM CDT WED JUL 13 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN CENTRAL KANSAS...
NORTHWESTERN RICE COUNTY IN CENTRAL KANSAS...
ELLSWORTH COUNTY IN CENTRAL KANSAS...
* UNTIL 730 AM CDT
* AT 628 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF RUSSELL TO 5 MILES SOUTHWEST OF
DORRANCE TO NEAR OLMITZ...MOVING EAST AT 40 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
* LOCATIONS IMPACTED INCLUDE...
ELLSWORTH...WILSON...KANOPOLIS...LINCOLN...HOLYROOD...
SYLVAN GROVE...BUSHTON...GENESEO...BEVERLY...LORRAINE...BARNARD...
FREDERICK...ASH GROVE...ELLSWORTH AIRPORT...KANOPOLIS STATE PARK...
WESTFALL AND KANOPOLIS LAKE.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 205 AND 235.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS RUSSELL COUNTY. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3922 9793 3863 9793 3848 9802 3842 9848
3922 9849
TIME...MOT...LOC 1128Z 261DEG 36KT 3898 9877 3881 9868 3852 9886
HAIL...<.75IN
WIND...80MPH
$$
JAKUB5 follow-up statements
026
WWUS53 KICT 131138
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
638 AM CDT WED JUL 13 2016
KSC053-105-159-131230-
/O.CON.KICT.SV.W.0250.000000T0000Z-160713T1230Z/
LINCOLN KS-RICE KS-ELLSWORTH KS-
638 AM CDT WED JUL 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR LINCOLN...NORTHWESTERN RICE AND ELLSWORTH COUNTIES...
AT 637 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF DORRANCE TO NEAR WILSON TO NEAR
HOISINGTON...MOVING EAST AT 45 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
ELLSWORTH...WILSON...KANOPOLIS...LINCOLN...HOLYROOD...SYLVAN GROVE...
BUSHTON...GENESEO...BEVERLY...LORRAINE...BARNARD...FREDERICK...
ASH GROVE...ELLSWORTH AIRPORT...KANOPOLIS STATE PARK...
WESTFALL AND KANOPOLIS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS RUSSELL COUNTY. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3922 9793 3863 9793 3848 9802 3842 9848
3922 9849
TIME...MOT...LOC 1137Z 275DEG 40KT 3895 9863 3878 9854 3849 9872
HAIL...<.75IN
WIND...80MPH
$$
JAKUB955
WWUS53 KICT 131144
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
644 AM CDT WED JUL 13 2016
KSC053-105-159-131230-
/O.CON.KICT.SV.W.0250.000000T0000Z-160713T1230Z/
LINCOLN KS-RICE KS-ELLSWORTH KS-
644 AM CDT WED JUL 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR LINCOLN...NORTHWESTERN RICE AND ELLSWORTH COUNTIES...
AT 643 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF SYLVAN GROVE TO 7 MILES WEST OF
ELLSWORTH TO NEAR BUSHTON...MOVING EAST AT 50 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
ELLSWORTH...WILSON...KANOPOLIS...LINCOLN...HOLYROOD...SYLVAN GROVE...
BUSHTON...GENESEO...BEVERLY...LORRAINE...BARNARD...FREDERICK...
ASH GROVE...ELLSWORTH AIRPORT...KANOPOLIS STATE PARK...
WESTFALL AND KANOPOLIS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS RUSSELL COUNTY. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3842 9847 3922 9848 3922 9793 3863 9793
3848 9802
TIME...MOT...LOC 1143Z 271DEG 44KT 3895 9850 3873 9837 3850 9845
HAIL...<.75IN
WIND...80MPH
$$
JAKUB315
WWUS53 KICT 131158
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
658 AM CDT WED JUL 13 2016
KSC053-105-159-131230-
/O.CON.KICT.SV.W.0250.000000T0000Z-160713T1230Z/
LINCOLN KS-RICE KS-ELLSWORTH KS-
658 AM CDT WED JUL 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR LINCOLN...NORTHWESTERN RICE AND ELLSWORTH COUNTIES...
AT 658 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SYLVAN GROVE TO 6 MILES NORTH OF ELLSWORTH TO
NEAR LORRAINE...MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
ELLSWORTH...WILSON...KANOPOLIS...LINCOLN...HOLYROOD...SYLVAN GROVE...
BUSHTON...GENESEO...BEVERLY...LORRAINE...BARNARD...FREDERICK...
ASH GROVE...ELLSWORTH AIRPORT...KANOPOLIS STATE PARK...
WESTFALL AND KANOPOLIS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS THE WARNED AREA. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3842 9847 3922 9848 3922 9793 3863 9793
3848 9802
TIME...MOT...LOC 1158Z 250DEG 39KT 3904 9831 3882 9818 3859 9826
HAIL...<.75IN
WIND...70MPH
$$
JAKUB499
WWUS53 KICT 131214
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
714 AM CDT WED JUL 13 2016
KSC053-105-159-131230-
/O.CON.KICT.SV.W.0250.000000T0000Z-160713T1230Z/
LINCOLN KS-RICE KS-ELLSWORTH KS-
714 AM CDT WED JUL 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR LINCOLN...NORTHWESTERN RICE AND ELLSWORTH COUNTIES...
AT 714 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LINCOLN TO 8 MILES NORTHWEST OF BROOKVILLE TO 8
MILES SOUTHEAST OF KANOPOLIS...MOVING EAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
ELLSWORTH...WILSON...KANOPOLIS...LINCOLN...HOLYROOD...SYLVAN GROVE...
BUSHTON...GENESEO...BEVERLY...LORRAINE...BARNARD...FREDERICK...
ASH GROVE...ELLSWORTH AIRPORT...KANOPOLIS STATE PARK...
WESTFALL AND KANOPOLIS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS ACROSS THE WARNED AREA. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3842 9847 3922 9848 3922 9793 3863 9793
3848 9802
TIME...MOT...LOC 1214Z 270DEG 36KT 3906 9812 3884 9799 3861 9807
HAIL...<.75IN
WIND...70MPH
$$
JAKUB672
WWUS53 KICT 131223
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
723 AM CDT WED JUL 13 2016
KSC053-105-159-131231-
/O.EXP.KICT.SV.W.0250.000000T0000Z-160713T1230Z/
LINCOLN KS-RICE KS-ELLSWORTH KS-
723 AM CDT WED JUL 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN...NORTHWESTERN RICE
AND ELLSWORTH COUNTIES WILL EXPIRE AT 730 AM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS OF 45 TO 55 MPH ARE STILL POSSIBLE WITH THESE THUNDERSTORMS
ACROSS EASTERN SECTIONS OF LINCOLN AND ELLSWORTH COUNTIES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
CENTRAL KANSAS.
LAT...LON 3842 9847 3922 9848 3922 9793 3863 9793
3848 9802
TIME...MOT...LOC 1220Z 261DEG 36KT 3906 9812 3884 9799 3861 9807
$$
JAKUBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:02 AM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 13, 3:02 AM CDT, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Wichita KS 302 AM CDT WED JUL 13 2016 .SHORT TERM...(Today through Friday night) Issued at 302 AM CDT Wed Jul 13 2016 Main challenge remains convective trends the next few days and potential for severe weather and heavy rainfall. Two convective clusters early this morning were supported by separate branches of elevated low level moisture transport on the nose of the low level jet. The one from northeast Kansas into KC metro could backbuild a bit and move into parts of southeast Kansas through sunrise. Meanwhile the second system moving across northwest Kansas looks to have a better chance to make inroads over central Kansas later this morning. This activity could very well sustain itself into east central and parts of southeast Kansas perhaps even grazing part of the Wichita metro. A few strong storms will be possible. Otherwise, generally a dry and hotter afternoon is expected across the forecast area with heat indices flirting with advisory criteria in some locations. Another weak shortwave aloft will graze central and eastern Kansas tonight with the low level jet aiding in another convective cluster of storms with the Wichita area remaining on the southern edge of the better convective chances to the north and east. The potential for a more significant/widespread convective event with severe weather and heavy rainfall still looks to affect much of the area on Thursday into Thursday night. While the resultant convection/outflow Wednesday night will play key in where the effective surface front will be situated on Thursday, the quasi-stationary front is still expected to lay out across far southern Kansas with increasing easterly upslope flow north of the front resulting in strong deep layer shear in excess of 50 kts. An MCS with not only severe weather but excessive rainfall is possible across southern Kansas with high PWAT values around two inches. The latest guidance would suggest that much of the convection may push south of the area a bit quicker Thursday night, though details on timing still hinge on where the effective boundary sets up during the day on Thursday. Darmofal .LONG TERM...(Saturday through Tuesday) Issued at 302 AM CDT Wed Jul 13 2016 The upper ridge is progged to build in earnest across the central CONUS through early next week. Any lingering precip chances over the weekend should be squelched by the building heat throughout the lower and mid-troposphere as the main storm track shifts well north of the area. KED && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1202 AM CDT Wed Jul 13 2016 Sct TSRA have dvlpd in NE KS alg & just S of I-70. The TSRA are movg ENE ~15kts. TSRA may dvlp SSE twd SE KS along the nose of a strengthening LLJ. As such greatest TSRA potential for the rest of the ngt would at KSLN & KCNU. With ample high-octane mstr entrenched acrs the KS neighborhood +TSRA would result that may cause MVFR vsbys. TSRA chcs would incr acrs Cntrl KS ~18Z as a NE to SW-oriented front sets up camp from NE KS to the TX Panhandle. As such "VCTS" have been assigned to KRSL, KGBD, & KSLN. Outside of TSRA all terminals would maintain VFR status. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 96 72 89 67 / 20 20 60 60 Hutchinson 97 71 88 66 / 20 20 60 50 Newton 94 71 87 66 / 20 30 60 50 ElDorado 94 71 88 67 / 20 30 60 50 Winfield-KWLD 95 73 91 68 / 10 30 60 70 Russell 95 69 86 64 / 40 20 40 30 Great Bend 96 70 86 65 / 30 20 50 40 Salina 96 71 88 65 / 30 30 40 30 McPherson 95 71 87 66 / 30 30 50 50 Coffeyville 94 73 91 68 / 10 50 50 60 Chanute 93 72 89 67 / 20 50 50 60 Iola 92 71 89 67 / 30 60 50 50 Parsons-KPPF 93 72 90 68 / 20 50 50 60 && .ICT Watches/Warnings/Advisories...None. && SHORT TERM...KED LONG TERM...KED AVIATION...EPS
Hazardous weather outlook, Jul 13, 4:11 AM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 411 AM CDT WED JUL 13 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-140915- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 411 AM CDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS MORNING ACROSS CENTRAL KANSAS...MAINLY NORTHWEST OF A TURON TO HUTCHINSON TO MARION LINE. THE MAIN RISKS WILL BE WIND GUSTS TO 60 MPH AND QUARTER SIZE HAIL. HEAT INDICES ARE EXPECTED TO CLIMB INTO THE 100 TO 104 DEGREE RANGE THIS AFTERNOON ACROSS MOST OF THE AREA. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED THIS EVENING INTO TONIGHT. THE GREATEST RISK FOR STRONG TO SEVERE STORMS WILL EXIST ACROSS CENTRAL AND PORTIONS OF SOUTHEAST KANSAS...WHERE WIND GUSTS TO 60 MPH AND QUARTER SIZE HAIL WILL AGAIN BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY YET ANOTHER ROUND OF SEVERE THUNDERSTORMS IS EXPECTED ON THURSDAY AFTERNOON AND EVENING...WITH LOCALLY HEAVY RAINFALL AND MINOR LOWLAND FLOODING ALSO POSSIBLE. THE GREATEST RISK FOR SEVERE WEATHER AND HEAVY RAIN IS EXPECTED TO RESIDE ALONG AND SOUTH OF A GREAT BEND TO MCPHERSON TO COTTONWOOD FALLS LINE. CHANCES FOR THUNDERSTORMS WILL LINGER INTO FRIDAY AND SATURDAY WITH STRONG STORMS AND SOME WITH LOCALLY HEAVY RAINFALL POSSIBLE. MORE INTENSE HEAT IS EXPECTED TO BUILD ACROSS THE ENTIRE AREA EARLY NEXT WEEK...WITH HEAT INDICES DURING THE AFTERNOON EXPECTED TO RANGE FROM 100 TO 105 DEGREES AND POSSIBLY HIGHER. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT ACROSS CENTRAL AND PARTS OF SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Local storm report, Jul 13, 6:20 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
620 AM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 AM TSTM WND GST GALATIA 38.64N 98.96W
07/13/2016 E60 MPH BARTON KS FIRE DEPT/RESCUE
GALATIA FIRE CHIEF ESTIMATES WINDS IN EXCESS OF 60 MPH.
&&
VJPLocal storm report, Jul 13, 6:21 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
621 AM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 AM TSTM WND GST RUSSELL AIRPORT 38.87N 98.82W
07/13/2016 M73 MPH RUSSELL KS ASOS
&&
VJPLocal storm report, Jul 13, 6:29 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
629 AM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 AM TSTM WND GST RUSSELL AIRPORT 38.87N 98.82W
07/13/2016 M77 MPH RUSSELL KS ASOS
&&
VJPThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 5:55 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 80 min |
| Jul 13, 6:42 AM CDT | Special Weather Statement | ICT | Reno, Rice | 63 min |
| Jul 13, 6:46 AM CDT | Special Weather Statement | ICT | Saline | 44 min |
| Jul 13, 7:05 AM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion, Saline | 52 min |
| Jul 13, 7:31 AM CDT | Special Weather Statement | ICT | Harvey, McPherson | 44 min |
| Jul 13, 8:12 AM CDT | Special Weather Statement | ICT | McPherson, Marion | 63 min |
| Jul 13, 8:23 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Harvey, McPherson, Marion | 55 min |
| Jul 13, 8:34 AM CDT | Special Weather Statement | ICT | Saline | 26 min |
| Jul 13, 8:48 AM CDT | Special Weather Statement | ICT | Chase | 57 min |
| Jul 13, 9:31 AM CDT | Special Weather Statement | ICT | Greenwood | 29 min |
| Jul 13, 10:38 AM CDT | Special Weather Statement | ICT | Allen | 37 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.